Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
The Great Reizo

Will my doctor prescribe this new drug?

Recommended Posts

We've all been hearing about that new prescription that reduces sebum by 90 percent. I think it's called Oxy-something. Anyways, what do you think the chances of getting prescribed if I show him some evidence that it is in the works for an acne drug?

Share this post


Link to post
Share on other sites

Next to nil. Doctors are not going to risk their medical licenses on something that is 1. not named. (no proof as far as I know that the med truly is oxybutynin) 2. not labeled for that use 3. no safety testing or dosage testing for an off-label use.

Any one of those individually might allow a doc to feel confident about prescribing a medication, but not all three together.

Share this post


Link to post
Share on other sites

I just found this...

"The administration of antiandrogens in males can result in slowed or halted development or reversal of male secondary sex characteristics, reduced activity or function of the accessory male sex organs, and hyposexuality (diminished sexual desire or libido)"

Share this post


Link to post
Share on other sites
What about an androgen zapping drug? If that was indeed viable couldn't I see a GP about it?

No androgens = no manhood. Without androgens you'd be a sissy with no sex drive and emotional like a girl due to unregulated estrogen that androgens provide.

Share this post


Link to post
Share on other sites
What about an androgen zapping drug? If that was indeed viable couldn't I see a GP about it?

No androgens = no manhood. Without androgens you'd be a sissy with no sex drive and emotional like a girl due to unregulated estrogen that androgens provide.

Actually I talked to a friend today who used to have pretty bad acne and he was put on hormonal therapy and eventually his body adjusted and grew out of breaking out after his therapy. I am strongly considering it, although, I am afraid of the initial breakout phase. I am also considering going to a derm about accutane, but I am wondering; if I have redmarks already and am on accutane AND I have an IB, would that greatly increase the healing time needed, or would it be less because I wouldn't have to use BP which is known to slow the healing process...?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×